Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Accidentaly given flavospas tablet to 5 year child. Is it harmful?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
sir by mistake i have given flavospas tablet to my 5 yrs child, what to do doctor, is it harmful my children.
Posted Fri, 27 Jul 2012 in Medicines and Side Effects
Answered by Dr. Anil Grover 4 hours later

Let us make sure. Flavospas contains 200 mg of FLAVOXATE and was in the house to be be given to any adult in 200 mg dose which you gave to a child. It is however contraindicated in child but it still falls within therapeutic range I see cause for concern but not to panic.
May affect ability to drive or operate machinery. May worsen hyperthyroidism, coronary artery disease, congestive heart failure, prostatic hypertrophy, arrhythmias, tachycardia. Pregnancy; lactation; elderly; autonomic neuropathy; hiatus hernia with reflux esophagitis, hepatic and renal impairment. These are are adult side effect. Except increase in heart rate or fever child will not have anything.

As drug would have been absorbed by now. There is no point in gastric lavage. Did you induce vomiting or did the child vomit? If child develops any of the symptoms listed below take him to nearest hospital otherwise if he is fine let him have plenty of fluids and rest. If you are sure it was one tablet nothing will happen. Please see wrapper of the drug or bottle of the drug note the salt name. Take to the hospital both things. If you are not taking to hospital reconfirm SALT NAME AND DOSAGE TO ME PLEASE

Known Adverse Drug Reactions

Headache: Increased intraocular pressure;
Vision Problems: difficulty in ocular accommodation; blurred vision;
Mouth and Throat: dry mouth and throat; GI disturbances;
Nervous System: nervousness; vertigo; headache; fatigue; confusion;
Increase in heart rate tachycardia; palpitation;
Fever: hyperpyrexia; eosinophilia; leukopenia,
Abdominal pain, constipation and
Difficulty in concentrating

With Best Wishes.

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor